Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Noetherian PI Hopf algebras are Gorenstein


Authors: Q.-S. Wu and J. J. Zhang
Journal: Trans. Amer. Math. Soc. 355 (2003), 1043-1066
MSC (2000): Primary 16E10, 16W30
Published electronically: October 24, 2002
MathSciNet review: 1938745
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every noetherian affine PI Hopf algebra has finite injective dimension, which answers a question of Brown (1998).


References [Enhancements On Off] (What's this?)

  • [AjSZ] K. Ajitabh, S. P. Smith and J. J. Zhang, Auslander-Gorenstein rings, Comm. Algebra, 26 1998, 2159-2180.MR 99g:16010
  • [ArSZ] M. Artin, L. W. Small and J. J. Zhang, Generic flatness for strongly Noetherian algebras, J. Algebra 221 (1999), 579-610. MR 2001a:16006
  • [Br] K. A. Brown, Representation theory of Noetherian Hopf algebras satisfying a polynomial identity, Trends in the representation theory of finite-dimensional algebras (Seattle, WA, 1997), 49-79, Contemp. Math., 229, American Mathematical Society, Providence, RI, 1998.MR 99m:16056
  • [BG] K. A. Brown and K. R. Goodearl, Homological aspects of Noetherian PI Hopf algebras and irreducible modules of maximal dimension, J. Algebra 198 (1997), 240-265.MR 99c:16036
  • [DG] M. Demazure and P. Gabriel, ``Introduction to algebraic geometry and algebraic groups'', Translated from the French by J. Bell, North-Holland Mathematics Studies, 39. North-Holland Publishing Co., Amsterdam-New York, 1980. MR 82e:14001
  • [GL] K. R. Goodearl and T. H. Lenagan, Catenarity in quantum algebras, J. Pure Appl. Algebra, 111 (1996), 123-142.MR 97e:16054
  • [GW] K. R. Goodearl and R. B. Warfield, Jr., ``An Introduction to Noncommutative Noetherian Rings,'' London Math. Soc. Student Texts, Vol. 16, Cambridge Univ. Press, Cambridge, 1989.MR 91c:16001
  • [Is] F. Ischebeck, Eine Dualität zwischen den Funktoren Ext und Tor (German), J. Algebra 11 (1969), 510-531.MR 38:5894
  • [KL] G. R. Krause and T. H. Lenagan, ``Growth of algebras and Gelfand-Kirillov dimension'', Revised edition, Graduate Studies in Mathematics, 22. American Mathematical Society, Providence, RI, 2000.MR 2000j:16035
  • [LR1] R. G. Larson and D. E. Radford, Finite-dimensional cosemisimple Hopf algebras in characteristic $0$ are semisimple, J. Algebra 117 (1988), no. 2, 267-289.MR 89k:16016
  • [LR2] R. G. Larson and D. E. Radford, Semisimple cosemisimple Hopf algebras, Amer. J. Math. 110 (1988), no. 1, 187-195. MR 89a:16011
  • [LS] R. G. Larson and M. Sweedler, An associative orthogonal bilinear form for Hopf algebras, Amer. J. Math. 91 (1969) 75-94.MR 39:1523
  • [Le] T. Levasseur, Some properties of noncommutative regular graded rings, Glasgow Math. J. 34 (1992), 277-300. MR 93k:16045
  • [MR] J. C. McConnell and J. C. Robson, ``Noncommutative Noetherian Rings,'' Wiley, Chichester, 1987.MR 89j:16023
  • [Mol] R. K. Molnar, A commutative Noetherian Hopf algebra over a field is finitely generated. Proc. Amer. Math. Soc. 51 (1975), 501-502.MR 51:12915
  • [Mon] S. Montgomery, Hopf algebras and their actions on rings. CBMS Regional Conference Series in Mathematics, 82, American Mathematical Society, Providence, RI, 1993.MR 94i:16019
  • [NR] W. D. Nichols and M. B. Richmond, Freeness of infinite-dimensional Hopf algebras. Comm. Algebra 20 (1992), no. 5, 1489-1492.MR 93d:16054
  • [NZ] W. D. Nichols and M. B. Zoeller, A Hopf algebra freeness theorem. Amer. J. Math. 111 (1989), no. 2, 381-385. MR 90c:16008
  • [OS] U. Oberst and H.-J. Schneider, Untergruppen formeller Gruppen von endlichem Index. (German) J. Algebra 31 (1974), 10-44.MR 50:13057
  • [Po] N. Popescu, Abelian categories with applications to rings and modules. London Mathematical Society Monographs, No. 3. Academic Press, London-New York, 1973.MR 49:5130
  • [Ra] D. E. Radford, Freeness (projectivity) criteria for Hopf algebras over Hopf subalgebras, J. Pure Appl. Algebra 11 (1977/78), no. 1-3, 15-28.MR 57:16344
  • [Rot] J. J. Rotman, ``An introduction to homological algebra'', Pure and Applied Mathematics, 85. Academic Press, Inc. New York-London, 1979.MR 80k:18001
  • [Row] L. H. Rowen, ``Ring theory'', Student edition. Academic Press, Inc., Boston, MA, 1991.MR 94e:16001
  • [Sm] L.W. Small, Rings satisfying a polynomial identity, Lecture Notes, Universität Essen (1980).MR 82j:16028
  • [SZ] J. T. Stafford and J. J. Zhang, Homological properties of (graded) noetherian PI rings, J. Algebra 168 (1994), 988-1026.MR 95h:16030
  • [Ta1] M. Takeuchi, A correspondence between Hopf ideals and sub-Hopf algebras, Manuscripta Math. 7 (1972), 251-270. MR 48:328
  • [Ta2] M. Takeuchi, Relative Hopf modules--equivalences and freeness criteria, J. Algebra 60 (1979), no. 2, 452-471.MR 82m:16006
  • [Va] P. Vámos, On the minimal prime ideal of a tensor product of two fields, Math. Proc. Cambridge Philos. Soc. 84 (1978), no. 1, 25-35.MR 80j:12016
  • [WZ1] Q.-S. Wu and J. J. Zhang, Homological identities for noncommutative rings, J. Algebra, 242 (2001), 516-535.
  • [WZ2] Q.-S. Wu and J. J. Zhang, Gorenstein Property of Hopf Graded Algebras, Glasgow Math. J., (to appear).
  • [WZ3] Q.-S. Wu and J. J. Zhang, Regularity of Involutory PI Hopf Algebras, J. Algebra, (to appear).
  • [Ye] A. Yekutieli, Dualizing complexes over noncommutative graded algebras, J. Algebra 153 (1992), 41-84.MR 94a:16077
  • [YZ1] A. Yekutieli and J. J. Zhang, Rings with Auslander dualizing complexes, J. Algebra 213 (1999), 1-51.MR 2000f:16012
  • [YZ2] A. Yekutieli and J. J. Zhang, Residue complexes over noncommutative rings, J. Algebra, to appear. ArXiv: math.RA/0103075.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16E10, 16W30

Retrieve articles in all journals with MSC (2000): 16E10, 16W30


Additional Information

Q.-S. Wu
Affiliation: Institute of Mathematics, Fudan University, Shanghai, 200433, China
Email: qswu@fudan.edu.cn

J. J. Zhang
Affiliation: Department of Mathematics, Box 354350, University of Washington, Seattle, Washington 98195
Email: zhang@math.washington.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-02-03106-9
PII: S 0002-9947(02)03106-9
Keywords: Hopf algebra, injective dimension
Received by editor(s): May 22, 2002
Published electronically: October 24, 2002
Additional Notes: The first author was supported in part by the NSFC (project 10171016) and the second author was supported in part by the NSF
Article copyright: © Copyright 2002 American Mathematical Society